MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP

SMITH & NEPHEW MEDICAL LTD. RENASYS TCH 300ML CANISTER; NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Model Number 66801273
Medical Device Problem Code False Alarm (1013)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that there have been problems with the new canisters because the bag bursts when there are very few serosities in the canister.Solidifying plugs the suction port causing the pump to alarm at night.The nurses have to travel for this reason and we waste consumables so the supply is just-in-time.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation.The supplied information was reviewed and we have not been able to establish a relationship between the reported event and the device or determine a root cause on this occasion.Probable cause includes device orientation or a failed product, the ifu offers further guidance.The manufacturing records show no evidence that the product did not meet specification at the time of manufacture.The complaint history review found further instances of the reported event.This investigation is now complete with no further action deemed necessary.We will continue to monitor for any adverse trends relating to this product range.Smith + nephew acknowledge customer concern and are continually investigating ways to develop and improve our products.

Brand Name
RENASYS TCH 300ML CANISTER
Common Device Name
NEGATIVE PRESSURE WOUND THERAPY POWERED SUCTION PUMP
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull HU3 2 BN
UK  HU3 2BN
MDR Report Key10859746
Report Number8043484-2020-03922
Device Sequence Number11564163
Product Code OMP
UDI-Device Identifier00040565126524
UDI-Public00040565126524
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K153209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number66801273
Device Catalogue Number66801273
Device Lot Number40714167
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date11/18/2020
Supplement Report FDA Received Date04/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1